Middle-age Asian male with cerebral venous thrombosis after COVID-19 AstraZeneca vaccination

Am J Emerg Med. 2022 Jan;51:427.e3-427.e4. doi: 10.1016/j.ajem.2021.07.011. Epub 2021 Jul 8.

Abstract

Vaccine-associated cerebral venous thrombosis has become an issue following the extensive vaccination program of the Coronavirus Disease of 2019 (COVID-19) Vaccine AstraZeneca (ChAdOx1 vaccine). The importance of early diagnosis should be emphasized due to the high mortality rate without appropriate treatment. Young female populations in western countries have been reported to be at a greater risk of this vaccine related thrombotic event, but cases in East Asia are lacking. Herein, we present the first case of cerebral venous sinus thrombosis 10 days after ChAdOx1 vaccination in a middle-age Asian male in Taiwan.

Keywords: COVID19; Cerebral venous sinus thrombosis; ChAdOx1 vaccine; Emergency department; Thrombocytopenia.

Publication types

  • Case Reports

MeSH terms

  • COVID-19 / prevention & control*
  • ChAdOx1 nCoV-19 / adverse effects*
  • Humans
  • Intracranial Thrombosis / chemically induced*
  • Male
  • Middle Aged
  • Vaccination / adverse effects*

Substances

  • ChAdOx1 nCoV-19